Alert archive / Maine / High Wind Warnings in 2010
High Wind Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Oct 1, 2010, 7:13 PM EDT for Washington County, Maine. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2010, 7:13 PM EDT (23:13 UTC)
- Expired
- Oct 1, 2010, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Caribou, ME
County Washington County, ME
The radar
The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WWUS71 KCAR 012313 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 713 PM EDT FRI OCT 1 2010 MEZ017-030-020015- /O.EXP.KCAR.HW.W.0006.000000T0000Z-101001T2300Z/ /O.NEW.KCAR.HW.W.0007.101001T2313Z-101002T0000Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 713 PM EDT FRI OCT 1 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND GUSTS OF UP TO 50 MPH ARE STILL POSSIBLE INTO THIS EVENING... ESPECIALLY OVER HIGHER TERRAIN. THE PRIMARY CONCERN IS THAT LEAVES ARE STILL ON TREES AND SOIL WILL REMAIN MOIST DUE TO ADDITIONAL RAINFALL. THESE FACTORS...COMBINED WITH THE STRONG WIND GUSTS...COULD LEAD TO DOWNED TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. PREPARE FOR THE LIKELIHOOD OF MODERATE WIND DAMAGE WITH LARGE BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE...SUCH AS SHINGLES OR SIDING TORN FROM BUILDINGS. SIGNIFICANT POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ MEZ016-029-020015- /O.EXP.KCAR.HW.W.0006.000000T0000Z-101001T2300Z/ INTERIOR HANCOCK-COASTAL HANCOCK- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...ELLSWORTH...BAR HARBOR...BLUE HILL 713 PM EDT FRI OCT 1 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STRONGEST WINDS HAVE MOVED EAST OF THE AREA SO THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$
1 follow-up statement
592 WWUS71 KCAR 012356 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 756 PM EDT FRI OCT 1 2010 MEZ017-030-020100- /O.EXP.KCAR.HW.W.0007.000000T0000Z-101002T0000Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 756 PM EDT FRI OCT 1 2010 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. THE STRONGEST WINDS HAVE BEGUN TO PUSH EAST OF THE AREA SO THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Oct 1, 5:02 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 1, 5:02 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
502 PM EDT FRI OCT 1 2010
.SYNOPSIS...
A SECOND LOW PRESSURE FROM SOUTHEAST NEW ENGLAND WILL MOVE ACROSS
SOUTHEAST MAINE TONIGHT AS A COLD FRONT SLOWLY CROSSES THE REGION.
RAIN...HEAVY AT TIMES WILL MOVE WEST TO EAST ACROSS THE REGION
TODAY AND TONIGHT WITH THIS FRONTAL PASSAGE. BEHIND THE FRONT AND
LOW...HIGH PRESSURE WILL SLOWLY BUILD TOWARD THE REGION LATER
SATURDAY INTO SUNDAY...BUT WITH SOME CLOUD COVER ACROSS NORTHERN
AREAS DUE TO COLDER AND UNSTABLE AIR ALOFT. THE FIRST WIDESPREAD
FREEZE AND...OR FROST IS POSSIBLE LATE SUNDAY NIGHT.&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HAVE DECIDED TO BEEF UP HVY RAIN WORDING AND ADJUST TEMPS PER
LATEST OBS AND TRENDS...
A FRONTAL SYSTEM HAS BECOME STATIONARY ACROSS THE CENTRAL PORTION
OF THE FORECAST AREA. THIS FRONT THEN EXTENDS SOUTHWARD ACROSS
SOUTHERN NEW ENGLAND WHERE LOW PRESSURE IS DEVELOPING ON THE
FRONT. THIS SYSTEM WILL TRACK NORTHWARD ALONG THE FRONT THIS
EVENING THEN CONTINUE NORTHWARD INTO NEW BRUNSWICK. THE DEVELOPING
LOW IS CAUSING THE PRESSURE GRADIENT TO TIGHTEN OVER THE
SOUTHEASTERN PORTION OF THE AREA. AS A RESULT THE WINDS WILL
REMAIN STRONG AND GUST OVER THIS AREA...SO WE HAVE EXTENDED THE
HIGH WIND WARNING UNTIL 2300Z.
HEAVIEST AMOUNTS OF RAINFALL WILL OCCUR TO THE NORTH OF THE LOW
TRACK. HAVE USED A BLEND OF THE NAM AND GFS FOR POPS QPF THROUGH
TONIGHT.
THE TEMPERATURE AND DEW POINT WERE MANUALLY ADJUSTED INTO THE
EVENING. THE FORECAST FOR LATER TONIGHT STILL LOOKS REASONABLE AND
HAS NOT BEEN CHANGED.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TROPICAL RAIN AND WND PRODUCER WILL HAVE MOSTLY EXITED OUT OF THE FA
BY 12Z SAT W/ A BRISK NWRLY FLOW OF MUCH COOLER AND DRIER AIR TO
FOLLOW. TDS TO FALL FROM THE UPPER 50S TO UPPER 60S ACROSS THE FA
THIS AFTN TO THE UPPER 30S N THRU LOWER 40S S BY SAT AFTN. DESPITE
THIS DRYING TREND...LIKELY TO SEE THE USUAL BKN SC DVLP LATER SAT AM
INTO THE AFTN ACROSS THE N W/ DOWNSLOPING LEADING TO JUST SCT SC SRN
AREAS.
DRY CONDS W/ CHILLY TEMPS ON TAP FOR SAT NGT/SUN AM BUT THE COOLEST
NGT APPEARS TO BE SUN NGT/MON AM AS IDEAL RAD COOLING CONDS DVLP AS
THE NERN FLANK OF A BROAD RDG WHICH XTNDS FROM THE OH VLY NE ACROSS
NERN NEW ENGLAND SETTLES RGT ACROSS OUR REGION. GENERALLY DRY CONDS
AND CLR TO P/C SKIES XPCTD THRU THE SHORT TERM PD OUTSIDE OF SOME
BKN SC CONDS ACROSS THE N ON SAT...
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS PREDICTING A VERY DRY AND COOL PATTERN THROUGH NEXT WEEK.
LATEST GUIDANCE SUGGESTS A SLOW MOVING UPPER LVL COLD POOL MOVES
FROM NY STATE SLOWLY E. HOLDING IT IS THE A RIDGE BUILDING OVER
THE MID ATLANTIC STATES DUE TO WAA IN ADVANCE OF THE COLD POOL. THE
STATE LOOKS TO LIE IN THE COL REGION MONDAY NIGHT INTO TUESDAY
BETWEEN THIS RIDGE AND THE LOW PRES TO THE W. AIRMASS ASSOCIATED
WITH THE COL AND HIGH AT LLVLS IS VERY DRY AND TRAJECTORY IS
DRAWING COOL AIR FROM N CENTRAL CANADA DOWN OVER THE AREA.
THEREFORE EXPECT CP AIRMASS TO DOMINATE THROUGH WED. A WEAK UPPER
WAVE MOVES E THROUGH THE N JET AND CAPTURES THE CUTOFF ATTEMPTING
TO FORCE IT THROUGH THE LOW THU. THIS LOOKS TO BE THE FIRST
SIGNIFICANT CHANCE FOR UNSETTLED CONDITIONS. LLVL MOISTURE IS
SCARCE HOWEVER THANKS TO THE DRY AIRMASS AND THE UPPER TROF SHEARS
IN PROXIMITY OF THE RIDGE SO EXPECT VERY LITTLE OUT OF THIS
PASSAGE. WILL PUT IN SOME CHANCE POPS FOR THE TIME BEING FOR THIS
PASSAGE. OTHERWISE DRY CONDITIONS THEN CONTINUE THROUGH MID WEEK.
CONFIDENCE IN THIS SCENARIO IS GETTING HIGHER AS THE ONCE WE ECMWF
IS NOW MORE DRY THAN PREVIOUS RUNS.
INITIALIZED GRIDS WITH GMOS AND ADJUSTED TOWARDS COOL AND DRY
SCENARIO BY BLENDING GFS AS WELL. OTHERWISE JUST MINOR CHANGES TO
ADJUST GMOS BIAS TOWARDS CLIMO.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: IFR/MVFR CONDITIONS EXPECTED TONIGHT.
SHORT TERM: GENERALLY VFR CONDS XPCTD THRU WED...
&&
.MARINE...
NEAR TERM: HAVE USED THE NAM12 TO INITIALIZE WINDS SINCE THIS
MODEL HAS MATCHED OBSERVATIONS THE BEST...HOWEVER WITH WARM
ADVECTION THERE IS STILL STRONG MARINE LAYER IN PLACE AND MODELS
REMAIN TOO STRONG WITH WINDS SO WILL LOWER NAM12 WIND SPEED 5 TO 8
KNOTS. FOR WAVES: HAVE INITIALIZED GRIDS WITH WNA/4. WAVE MODEL IS
TOO HIGH WITH WAVES LIKELY DUE TO MODEL WINDS TOO STRONG IN GULF
OF MAINE...SO WILL LOWER MODEL WAVES 2 FEET TONIGHT. WILL CONTINUE
WIDE SPREAD FOG THROUGH TONIGHT.
SHORT TERM: WAVES STILL ABV 10 FT TO START THE SHORT TERM PD PER WNAWAVE
GUIDANCE W/ GUIDANCE GRADUALLY BRINGING SEAS DOWN BLO 5 FT DURING
THE DAY SUN. THUS...WILL LIKELY NEED TO HAVE AT LEAST AN SCA FOR SEAS
INTO SUN.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH SATURDAY MORNING FOR MEZ001>006-010-011-
015>017-029>032.
HIGH WIND WARNING UNTIL 7 PM EDT THIS EVENING FOR MEZ016-017-
029-030.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ050>052.
&&
NEAR TERM...MIGNONE
SHORT TERM...KHW
LONG TERM...BLOOMER
AVIATION...MIGNONE
MARINE...MIGNONE/KHWHazardous weather outlook, Oct 1, 3:42 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 342 PM EDT FRI OCT 1 2010 MEZ001>006-010-011-015-031-032-021945- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 342 PM EDT FRI OCT 1 2010 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ016-017-029-030-021945- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- 342 PM EDT FRI OCT 1 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-021945- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 342 PM EDT FRI OCT 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
In the hours before
Special weather statement, Oct 1, 2:11 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 211 PM EDT FRI OCT 1 2010 MEZ005-006-011-012115- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... LINCOLN...HOWLAND...SPRINGFIELD 211 PM EDT FRI OCT 1 2010 A BAND OF HEAVY SHOWERS WILL MOVE ACROSS PORTIONS OF EAST CENTRAL MAINE THROUGH 3 PM EDT. THESE SHOWERS WILL PRODUCE BRIEF HEAVY RAINFALL WITH AMOUNTS OF BETWEEN ONE QUARTER AND ONE HALF INCH AND BRIEF WIND GUSTS FROM THE WEST OF UP TO 40 MPH. KHW
Local storm report, Oct 1, 3:58 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
358 PM EDT FRI OCT 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM DOWNBURST CRYSTAL 45.96N 68.36W
10/01/2010 AROOSTOOK ME FIRE DEPT/RESCUE
8 TO 10 TREES SNAPPED WITH OTHER TREES DOWN AROUND TOWN.
POWER LINES DOWN.
&&
MDThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:47 AM EDT | Small Craft Advisory | CAR | 30 hr | |
| Oct 1, 3:14 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 35 min |
Nearby
High Wind Warnings in Maine, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.